Alert archive / Utah / Wind Advisories in 2008

Wind Advisory 34, NWS Salt Lake City, UT

December 13, 2008

NWS Salt Lake City, UT issued this wind advisory at Dec 13, 2008, 3:44 AM MST. It took effect at Dec 13, 2008, 6:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2008, 3:44 AM MST (10:44 UTC)
In effect from
Dec 13, 2008, 6:00 AM MST
Expired
Dec 13, 2008, 12:00 PM MST
In force
6 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 131044
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
344 AM MST SAT DEC 13 2008


UTZ015-016-131845-
/O.NEW.KSLC.WI.Y.0034.081213T1300Z-081213T1900Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
344 AM MST SAT DEC 13 2008

...WIND ADVISORY IN EFFECT UNTIL NOON MST TODAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST TODAY. 

THIS ADVISORY IS FOR SOUTHWEST UTAH AND WEST CENTRAL UTAH.

SUSTAINED WINDS OVER THE ADVISORY AREA WILL INCREASE TO 25 TO 35
MPH WITH GUSTS UP TO 50 MPH THIS MORNING AHEAD OF AN APPROACHING
COLD FRONT. WINDS WILL SHIFT TO THE NORTHWEST THIS AFTERNOON AND
DECREASE AS SNOW DEVELOPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 
WWUS75 KSLC 131731
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1031 AM MST SAT DEC 13 2008

UTZ015-016-131900-
/O.CON.KSLC.WI.Y.0034.000000T0000Z-081213T1900Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
1031 AM MST SAT DEC 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. 

THIS ADVISORY IS FOR SOUTHWEST UTAH AND WEST CENTRAL UTAH.

SUSTAINED SOUTHERLY WINDS OVER THE ADVISORY AREA OF 25 TO 35 MPH
WITH GUSTS UP TO 50 MPH WILL CONTINUE THIS MORNING AHEAD OF AN
APPROACHING COLD FRONT. WINDS WILL SHIFT TO THE NORTHWEST THIS
AFTERNOON AND DECREASE AS SNOW DEVELOPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGOWSKI/KRUSE

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 131856
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1156 AM MST SAT DEC 13 2008

UTZ015-016-132000-
/O.EXP.KSLC.WI.Y.0034.000000T0000Z-081213T1900Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
1156 AM MST SAT DEC 13 2008

...WIND ADVISORY WILL EXPIRE AT NOON MST TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON MST TODAY. 

THIS ADVISORY WAS FOR SOUTHWEST UTAH AND WEST CENTRAL UTAH.

GUSTY SOUTHERLY WINDS WILL CONTINUE INTO THE EARLY AFTERNOON AS A
COLD FRONT SAGS SOUTHWARD. WINDS WILL SHIFT TO THE NORTHWEST
THIS AFTERNOON AND GRADUALLY DECREASE AS SNOW DEVELOPS. A WINTER
STORM WARNING IS IN EFFECT BEGINNING THIS AFTERNOON FOR HEAVY SNOW
AND GUSTY WINDS.

&&

$$

ROGOWSKI/KRUSE

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Dec 12, 4:37 PM MST, 11 hours 7 minutes earlier.

Area forecast discussion, Dec 12, 4:37 PM MST, 11 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
437 PM MST FRI DEC 12 2008

.SYNOPSIS...A STRONG AND COLD PACIFIC STORM WILL CROSS THE AREA
ON SATURDAY. A COLD AND UNSETTLED PATTERN WILL THEN PERSIST
THROUGH MUCH OF NEXT WEEK.

&&

.DISCUSSION...CLOUDS FROM THE THE WEAK SYSTEM THIS MORNING WILL
CONTINUE TO SHIFT EAST AND WILL BE MOVING OUT THIS EVENING AS HIGH
CLOUDS AHEAD OF THE NEXT WAVE SPREAD IN FROM THE NORTHWEST.

THIS NEXT SHORT WAVE MOVING INTO THE PACNW STATES REMAINS ON
TRACK TO BRING A SIGNIFICANT SNOW EVENT TO OUR FORECAST AREA
STARTING LATE TONIGHT AND LASTING INTO SUN.

THIS REMAINS QUITE AN IMPRESSIVE WAVE WITH THE ASSOCIATED SURFACE
LOW BOMBING 25 MB SINCE 12Z. IT WILL BE ACCOMPANIED A SHARP
VIGOROUS COLD FRONT AS IT MOVES THRU UT ON SAT.

AHEAD OF THIS FRONT...SOUTH WINDS SHOULD INCREASE OVERNIGHT AND
PRE-FRONTAL VALLEY RAIN AND SNOW AND MOUNTAIN SNOW IS POSSIBLE
ACROSS THE NRN MTNS AND VALLEYS N OF SLC LATE TONIGHT.

THE AIRMASS WITH THIS FRONT WILL BE COLD ENOUGH FOR SNOW TO THE
VALLEY FLOORS RIGHT WITH THE FRONT. INTENSE SNOWFALL AND STRONG
NORTH WINDS ARE EXPECTED THAT WILL RAPIDLY PLASTER ALL SURFACES
WITH SNOW AND MAKE ROADWAYS HAZARDOUS. THE FRONT WILL REACH THE
SALT LAKE AREA ABOUT MID MORNING AND MOVE THRU SOUTHWESTERN UT BY
EARLY EVENING. THE INTENSE SNOWFALL RATES WILL LIKELY LET UP A
COUPLE OF HOURS AFTER THE FRONT PASSES BUT SNOW WILL LIKELY
CONTINUE IN THE MTNS AND LOCALLY IN THE WESTERN VALLEYS THRU THE
NIGHT.

THERE IS THE POTENTIAL OF SIGNIFICANT ADDITIONAL ACCUMULATION IN THE
WASATCH MOUNTAINS OVERNIGHT IN THE POST FRONTAL NORTHWEST FLOW.
ALSO...THE GREAT SALT LAKE COULD GET INVOLVED FOR A TIME SAT EVE.

HAVE ISSUED WINTER STORM WARNINGS FOR THIS EVENT FOR ALL AREAS
THAT WERE UNDER THE WATCH...AS PRECIP WILL START TONIGHT IN THE
NORTH AND CONFIDENCE IS HIGH THAT THE SYSTEM WILL CONTINUE TO HOLD
TOGETHER AS IT MOVES THRU THE REST OF THE CWA TOMORROW. FEEL
THAT WARNINGS ARE JUSTIFIED IN THIS SITUATION EVEN IF SOME
LOCATIONS DONT QUITE REACH WARNING AMOUNTS...DUE TO THE NATURE OF
THIS STRONG FRONT AND THE EXPECTED IMPACT ON TRAVEL.

AS THIS INITIAL WAVE MOVES EAST SUN...A NEW LOW IS FORECAST TO
DEVELOP ALONG THE WA COAST THEN SWING THRU THE NRN GREAT BASIN LATER
MON THRU TUE. THIS WOULD BRING ANOTHER ROUND OF SNOW TO MUCH OF THE
FORECAST AREA...EVEN THE FAR SOUTH.

THE GFS AND EC DIVERGE AFTER MON ON WHERE THE SHORT WAVES ROTATING
THRU THE WESTERN US LONG WAVE WILL BE SO WITH THIS LOW
CONFIDENCE...HAVE NOT MADE MANY CHANGES TO THE GRIDS AFTER DAY 3.

&&

.AVIATION...NORTHERLY WINDS ARE EXPECTED TO SHIFT TO THE SOUTH
BETWEEN 00Z AND 01Z. THESE WINDS WILL GRADUALLY RAMP UP BETWEEN
02Z AND 04Z...FURTHER INCREASING OVERNIGHT AHEAD OF THE STRONG SAT
MORNING COLD FRONT APPROACHING FROM THE NW.

FOCUSING ON THE SAT MORNING COLD FRONT...FRONTAL STRUCTURE LOOKS
IDEAL FOR SIGNIFICANT IMPACT TO THE SALT LAKE TERMINAL LATE MORNING
THROUGH EARLY AFTERNOON SAT. HEAVY SNOWFALL...STRONG NW
WINDS...AND RAPID RNWY ACCUMULATIONS ARE EXPECTED WITH AND BEHIND
THE FRONT. AT THIS TIME...THINKING FRONTAL TIMING WILL BE BETWEEN
15-17Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING FROM 3 AM SATURDAY TO 5 PM SUNDAY FOR
     UTZ001-UTZ002-UTZ003-UTZ004-UTZ005-UTZ006-UTZ007-UTZ008-
     UTZ009.

     WINTER STORM WARNING FROM NOON SATURDAY TO 5 PM SUNDAY FOR
     UTZ010-UTZ014-UTZ015-UTZ016-UTZ517-UTZ518.

WY...NONE.

&&

WILENSKY/HOSENFELD

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Dec 12, 4:45 AM MST, 22 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
445 AM MST FRI DEC 12 2008

UTZ001>016-019>021-517-518-WYZ021-131300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
445 AM MST FRI DEC 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A WEAK STORM SYSTEM WILL BRING A CHANCE OF SNOW TO THE HIGHER
TERRAIN OF NORTHERN AND CENTRAL UTAH TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A VERY COLD AND MOIST PATTERN IS EXPECTED TO DEVELOP ACROSS THE
REGION BEGINNING SATURDAY...AND CONTINUING THROUGH MUCH OF NEXT
WEEK. THERE IS THE POTENTIAL FOR HEAVY SNOW ACROSS MUCH OF UTAH
FROM LATE FRIDAY NIGHT THROUGH SATURDAY NIGHT AS A VIGOROUS WINTER
STORM MOVES THROUGH THE REGION. THIS STORM WILL BE ACCOMPANIED BY
STRONG WINDS WHICH WILL RESULT IN AREAS OF BLOWING SNOW...AND
POSSIBLY LOCAL NEAR BLIZZARD CONDITIONS. TRAVEL CONDITIONS MAY BE
HAZARDOUS AS THIS STORM MOVES THROUGH THE REGION. THIS SYSTEM WILL
ALSO BRING MUCH COLDER TEMPERATURES TO UTAH AND SOUTHWEST WYOMING.

THERE IS THE THREAT OF ADDITIONAL SNOW SHOWERS ACROSS MUCH OF THE
STATE BEHIND THIS SYSTEM THROUGH THE EARLY PORTION OF NEXT WEEK AS
SEVERAL FAST MOVING SYSTEMS SWEEP THROUGH THE REGION. ANOTHER
SIGNIFICANT STORM APPEARS POSSIBLE DURING THE MIDDLE OF NEXT WEEK
WITH THE PRIMARY IMPACT EXPECTED TO BE ACROSS SOUTHERN UTAH AT
THIS TIME. THIS STORM HAS THE POTENTIAL BE BRING ADDITIONAL HEAVY
PRECIPITATION TO THE STATE...PARTICULARLY SOUTHERN UTAH.
HOWEVER...IT IS POSSIBLE THAT TEMPERATURES WILL WARM ENOUGH FOR
SOME OF THE VALLEY PRECIPITATION TO BE IN THE FORM OF RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Wind Advisories in Utah, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.